What should I do about my asthma?
I recently lost my inhaler on the 13th and got a new one on the 17th. I have really badly controlled asthma to the point where I used 33 puffs a day. I find it very difficult recently to do simple tasks I had no problem with in the past such as walking up stairs or walking to class. I had barley used my inhaler but now I feel like if I dont have it I will die. Its quickly running out I can barley catch my breath my chest hurts and I just dont see this ending anytime soon. What can I do I use albuterol sulfate in proair and Qvar. Help seriously....
- DonaldLv 510 months agoFavourite answer
If you are doing 33 puffs a day, then you need to see an different doctor, as your asthma is not under control. If you lost your inhaler, see your doctor and they can get you another one. Albuterol is a rescue inhaler and is for emergencies, it is not to control your asthma. If the QVAR is not working properly, talk to your doctor and let them know.
I seriously doubt that you are taking 33 puffs of albuterol a day, as an inhaler would only last 6 days, and any asthma doctor would not prescribe 5 inhalers a month. FDA-approved labeling recommends to not exceed 12 inhalations a day. An overdose of albuterol can be fatal. Overdose symptoms may include dry mouth, tremors, chest pain, fast heartbeats, nausea, general ill feeling, seizure (convulsions), feeling light-headed or fainting.
I have had asthma for about 36 years and about 5-6 years ago it got pretty severe and I found one of the top 10 asthma specialists in the world. It took her over a year to get it under control. I highly recommend you see an asthma specialist and not a regular doctor to get it under control.
Most people don't realize asthma is a serious illness and can cause death if not treated properly. I almost lost a daughter to a severe asthma attack where she quit breathing and luckily her husband came home and got her to the hospital in them.
Have your doctor refer you to an asthma specialist ASAP. You can also go to the emergency room to get treatment if necessary.
Please contact your doctor today and tell him/her that you are taking 33 puffs a day using your ProAir® HFA inhaler. This could be causing your chest pains... re-read the overdose symptoms again.
Best wishes and call your doctor when you read this or you could lose your life. Asthma is not to be taken lightly!
- KerriLv 410 months ago
See your doctor ASAP. It could be that your body has become immune to your current asthma med so it’s no longer effective even if it once worked well. Doesn’t mean your asthma is worse necessarily..just means you need to change up your meds. Using albuterol that many times a day is extremely dangerous as albuterol increases heart rate and blood pressure. That much daily use could cause heart rhythm problems or heart attack/stroke. Well controlled asthma should negate the use of albuterol inhalers for all but occasional use (once a week). Albuterol is a rescue med for asthma meaning it’s used to stop an asthma attack. It doesn’t help control asthma or prevent future attacks. Here in the US, Singular is a common daily asthma control med that is well tolerated with minimal side effects. It’s also inexpensive. There are others as well. See your doctor ASAP. Seriously. Before you put yourself at any more risk of cardiac injury or death.Source(s): Nurse
- kelvinLv 710 months ago
you seriously need to discuss this with your doctor and if your using it that many times in one day you have something way worse